# SDR 98ZZZX2236

- Difficulty date: May 13, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7140H
- Make and model: Cessna A185F
- Aircraft serial: 18503351
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Failed
- Location: Cyl 2-3 Area
- Stage of operation: NR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

ENGINE RPM SURGED AND FLUCTUATED.  ENGINE LOST POWER.  AIRCRAFT FLIPPED OVER DURING EMERGENCY LANDING.  MAJOR DAMAGE, NO INJURIES.  NO PROPELLER STRIKE.  PRE TEAR-DOWN EXAM INDICATES THE ENGINE CRANKCHAFT IS BROKEN BETWEEN NR 2 AND NR 3 CYLINDERS.
